Nebraska, 2001Damaging Wind in Nebraska, July 29, 2001
July 29, 2001 · NWS OAX · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Jul 29, 12:55 PM CST, 9 hours 5 minutes earlier.
Area forecast discussion, Jul 29, 12:55 PM CST, 9 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
155 PM CDT SUN JUL 29 2001
TEMPERATURES WILL BE THE MAIN CONCERN THE NEXT FEW DAYS. OVERALL
PATTERN WILL BE FOR A DIGGING 500 MB TROF OVER THE WRN U.S. WITH A
RIDGE BUILDING FROM THE GULF COAST INTO THE GREAT LAKES REGION.
EARLY AFTN SURFACE ANALYSIS SHOWED HOT AND HUMID CONDITIONS OVER
OUR AREA. A WEAK CDFNT WAS LOCATED FROM ND THROUGH A LOW IN SD A
ND THEN THE FNT STRETCHED BACK INTO WY. WRMFNT WAS LIFTING NEWD
ACROSS THE PLAINS. TSTMS SHOULD MAINLY BE CONFINED TO THE NRN
PLAINS THROUGH MONDAY...WITH WARM MID LEVEL TEMPS KEEPING ANY
ACTIVITY OVER OUR AREA ISOLATED AT BEST. THERE DOES APPEAR TO BE
A SHORTWAVE TROF MOVING THROUGH SINCE WEAK HIGH BASED CONVECTIVE
ACTIVITY OVER CNTRL AND NERN NE CONTS TO HANG ON. WILL LIKELY GO
WITH A SLIGHT CHANCE OF PCPN IN NRN ZONES TNGT AND LEAVE THE SOUTH
DRY. OTHERWISE...HAVE FOLLOWED A COMPROMISE OF THE AVN AND ETA
SOLUTIONS FOR SENSIBLE WEATHER AND POPS. EXPECT LOWS TNGT TO BE
AROUND 70 OR IN THE LOWER 70S. THERE MAY BE SOME FOG OR STRATUS
IN THE AREA LATE TNGT BUT LOW LEVEL MIXING SHOULD BE BETTER THAN
LAST NIGHT.
HEAT MAY START TO BE A PROBLEM ON MONDAY. RIGHT NOW...WILL NOT
GO WITH ANY HIGHLIGHTS. THAT WILL HAVE TO AT LEAST BE CONSIDERED
WITH THE 415 AM MON ZONES. HIGHS MONDAY AND TUESDAY SHOULD RANGE
FROM AROUND 90 TO THE MID 90S. NGM SEEMS OVERZEALOUS WITH ITS QPF
MONDAY MORNING AND MONDAY NIGHT...AND HAVE DISCOUNTED IT. MAIN
JETSTREAM ENERGY WILL REMAIN TO OUR NORTH...BUT BY TUE NGT WE MAY
START TO SEE SOME EFFECTS FROM SUBTROPICAL MOISTURE AND THE RIGHT
ENTRANCE REGION OF A JET SEGMENT. WILL GO WITH A CHANCE OF TSTMS
IN NERN NE TUE NIGHT...WITH A SLIGHT CHANCE FARTHER SEWD. FIRST
DRAFT OF THE WORK ZONES WAS SENT.
.OMA...NONE.
MILLER
In the hours before
Special weather statement, Jul 29, 4:00 PM CST, 6 hours before
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-300600-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
500 PM CDT SUN JUL 29 2001
STORM SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT ACROSS PARTS OF
NORTHEAST NEBRASKA.
A FRONTAL BOUNDRY EXTENDS FROM LOW PRESSURE OVER NORTHEAST SOUTH
DAKOTA THROUGH NORTHWEST NEBRASKA LATE THIS AFTERNOON. SCATTERED
THUNDERSTORMS HAD DEVELOPED AHEAD OF THIS BOUNDRY OVER WEST CENTRAL
NEBRASKA AND ADDITIONAL DEVELOPMENT IS EXPECTED OVER EASTERN
SOUTH DAKOTA THIS EVENING. SOME OF THESE STORMS MAY REACH PARTS
OF NORTHEAST NEBRASKA LATE TONIGHT.
A FEW ISOLATED SEVERE STORM7S ARE POSSIBLE WITH DAMAGING WIND AND
HAIL THE PRIMARY THREAT.
FOBERT
Thunderstorm Wind, Antelope
- When
- July 29, 10:00 PM CST
- Where
- Antelope County, Clearwater
- Measured
- 50 kt (58 mph)
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 42.167, -98.183
A law enforcement official estimated thunderstorm wind gusts of around 60 mph in Clearwater.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Illinois, July 29 to 31, 20016 deaths · 1 event
- Flash Flooding in West Virginia, July 29, 20011 death · $1.3 million · 11 events
- Flash Flood in Virginia, July 29, 20011 death · 1 event
- Rip Current in Florida, July 29, 20011 death · 1 event
- Flash Flood in North Carolina, July 29, 2001$3.5 million · 1 event
- Hail and Damaging Winds in Michigan, July 29, 2001$1.1 million · 1 in hail · 15 events
- Heat and Lightning Strike in Mississippi, July 29, 200111 injured · 2 events
- Volcanic Ash in Puerto Rico, July 29, 2001$300,000 · 13 events
- Flash Flooding and Flood in Virginia, July 29 to 30, 2001$350,000 · 6 events
- Hail and Damaging Winds in Michigan, July 29, 2001$82,000 · 1.75 in hail · 22 events
- Hail and Damaging Winds in Nebraska, July 29, 20011 injured · $58,000 · 1.75 in hail · 21 events
- Volcanic Ash in U.S. Virgin Islands, July 29, 2001$200,000 · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5258706.